Modified Moment Estimation for the Three-Parameter Lognormal Distribution

Article

Cohen, A. Clifford; Whitten, Betty Jones; Ding, Yihua   (1985, ASQC)   University of Georgia; China Electronic Product Reliability & Environmental Institute

Journal of Quality Technology    Vol. 17    No. 2
QICID: 5512    April 1985    pp. 92-99
List $10.00
Member $5.00

FOR A LIMITED TIME, ACCESS TO THIS CONTENT IS FREE!
You will need to be signed in.
New to ASQ? Register here.

Article Abstract

A modification of moment estimators in which the third moment is replaced by a function of the first order statistic is presented for parameters of the three-parameter lognormal distribution. The modified estimators enjoy advantages over traditional moment estimators with respect to both bias and variance. With the aid of accompanying tables and charts, they are much easier to calculate than local maximum likelihood estimators, and their bias and variance are near minimal. Unlike maximum likelihood estimators which introduce various regularity and existence problems, the modified estimators are applicable over the entire parameter space and existence problems do not arise. Two illustrative examples are included.

Keywords

Statistics,Estimation,Lognormal distribution


Browse QIC Articles Chronologically:     Previous Article     Next Article

New Search

Featured advertisers





ASQ is a global community of people passionate about quality, who use the tools, their ideas and expertise to make our world work better. ASQ: The Global Voice of Quality.